Michigan, 2014Winter Weather in Michigan, January 10 to 11, 2014
January 10 to 11, 2014 · NWS MQT · 6 events in 6 counties and zones
A low pressure system moving from the Plains through the Great Lakes dropped moderate wet snow over portions of west and central Upper Michigan from the evening of the 10th into 11th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving from the Plains through the Great Lakes dropped moderate wet snow over portions of west and central Upper Michigan from the evening of the 10th into 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 10, 4:48 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 10, 4:48 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
448 PM EST FRI JAN 10 2014
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 440 PM EST FRI JAN 10 2014
ISSUES FOR THIS FORECAST PERIOD WILL BE MAINLY FOCUSED ON THE WINTRY
PRECIPITATION BUILDING INTO THE AREA THIS EVENING THROUGH TONIGHT.
PINNING DOWN THE EXACT LOCATION FOR THE HEAVIER SNOW BAND AS WELL AS
PRECIPITATION TYPES ACROSS THE EASTERN CWA.
WATER VAPOR IMAGERY SHOWS A SOUTHERN SHORTWAVE OVER THE OKLAHOMA
PANHANDLE AROUND 17Z WITH AN ADDITIONAL SHORTWAVE MOVING ACROSS FAR
SOUTHERN MANITOBA. SURFACE OBSERVATIONS SHOW THE SURFACE LOW
CIRCULATION OVER CENTRAL KANSAS AS OF 17Z. COLDER CLOUD TOPS ARE
BEGINNING TO SHOW UP OVER CENTRAL AND NORTHWEST MO AS WELL AS
EASTERN KS AND EASTERN OK AROUND THE SAME TIME AND SHIFTING TO THE
NORTHEAST. RADAR IMAGERY SHOWS THE PRECIPITATION UNDERNEATH THESE
COLDER CLOUD TOPS...AS EXPECTED.
THIS AFTERNOON...THE MAIN ISSUE EARLY THIS AFTERNOON WILL BE THE
CONTINUED CHANCE FOR FREEZING DRIZZLE ACROSS MUCH OF THE U.P.
TEMPERATURE PROFILES HAVE WARMED ENOUGH TO LIMIT THE CHANCE OF SNOW
FLURRIES...HOWEVER...THERE IS STILL SOME POTENTIAL FOR FLURRIES TO
OCCUR THEREFORE HAVE KEPT THE MENTION IN THE FORECAST. VERY LIGHT
FREEZING DRIZZLE WILL LIKELY BE THE PREDOMINANT FORM OF
PRECIPITATION THROUGH MUCH OF THIS AFTERNOON...HOWEVER...WITH
MOISTURE LIMITED TO THE LOWER LEVELS OF THE ATMOSPHERE ALONG WITH
VERY WEAK FORCING. ATMOSPHERIC PROFILES ALSO INDICATE MAINLY
FREEZING DRIZZLE AS THE BULK OF THE MOISTURE REMAINS WARMER THAN THE
DGZ. THE LOW PRESSURE SYSTEM POISED TO MOVE INTO THE AREA OVERNIGHT
IS PROGGED TO LIFT FROM CENTRAL KANSAS INTO EASTERN IOWA LATER THIS
AFTERNOON. AS THIS HAPPENS...LIGHT SNOW WILL BEGIN DEVELOPING ACROSS
MUCH OF WI POSSIBLY REACHING THE UPPER MI AND WI BORDER BY EARLY
EVENING. THIS WILL BE LARGELY DUE TO ISENTROPIC ASCENT ASSOCIATED
WITH WARM AIR ADVECTION OUT AHEAD OF THE SYSTEM. ANY SNOWFALL THAT
DOES OCCUR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS SHOULD
BE FAIRLY LIGHT AS THE BETTER FORCING REMAINS OVER IOWA AND SOUTHERN
WI.
TONIGHT...THE UPPER LEVEL 500MB TROUGH IS EXPECTED TO STRETCH FROM
EASTERN MANITOBA SOUTHWARD INTO CENTRAL MO BY LATE THIS EVENING. AT
THE SAME TIME...THE SURFACE LOW IS PROGGED TO SHIFT INTO SOUTHERN
WI. THIS WILL ALLOW THE SNOWFALL TO INCREASE IN INTENSITY AS THE
CORE OF THE SYSTEM SHIFTS CLOSER TO THE CWA. THE EC/GEM/GFS BRING
THE GREATEST POTENTIAL FOR PRECIPITATION THROUGH THE EASTERN HALF OF
THE UPPER PENINSULA BEGINNING AROUND OR JUST AFTER 00Z WITH THE
HEAVIER PRECIPITATION OCCURRING OVERNIGHT. THIS CAN BE SEEN BY
OVERLAYING DEEP LAYER Q-CONV AS WELL AS 1000-500MB RH. THE
GEM...WHICH SEEMED TO INITIALIZE FAIRLY WELL HAS AN FGEN BAND
DEVELOPING EAST OF A MARQUETTE TO IRON MOUNTAIN LINE DURING THE
OVERNIGHT AND EARLY MORNING HOURS...THEREFORE...HAVE BOOSTED QPF UP
SLIGHTLY IN THE FGEN ZONE. ANOTHER THING HELPING TO INCREASE THE
SNOWFALL INTENSITY IS THE COLLOCATION OF THE LEFT EXIT REGION OF AN
UPPER LEVEL JET COLLOCATED WITH THE DEEPER MOISTURE. THIS MAY END UP
ALLOWING THE HEAVIER SNOWFALL TO STRETCH A BIT FARTHER WEST THAN WAS
ORIGINALLY FORECAST AS THE FGEN CIRCULATION IS USUALLY THERMALLY
INDIRECT ALLOWING GREATER FORCING A BIT DEEPER INTO THE COLD AIR.
WITH THAT IN MIND...ADDED MARQUETTE COUNTY AND DICKINSON COUNTY INTO
THE ADVISORY. WHERE THE EASTERN PORTION OF THESE COUNTIES COULD SEE
AROUND 4 INCHES OF HEAVY...WET SNOW. OVER THE EASTERN HALF OF THE
UPPER PENINSULA PRECIPITATION WILL BEGIN AS SNOW BEFORE CHANGING TO
A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW OVERNIGHT AS WARM AIR
NOSES IN ALOFT. MODEL SOUNDINGS SHOW PROFILES EAST OF MUNISING TO
MENOMINEE BECOMING NEARLY ISOTHERMAL AROUND THE 32F LINE THROUGH
ABOUT 4KFT TO 5KFT. THIS SUPPORTS KEEPING A MIX OF FREEZING
RAIN...SLEET AND SNOW IN THE FORECAST FOR THE EASTERN U.P. DID NOT
ADD RAIN TO THE FORECAST AS SOIL TEMPERATURES ARE BELOW FREEZING
OVER MOST AREAS. OVERALL ICE ACCUMULATIONS SHOULD BE FAIRLY
LIGHT...GENERALLY LESS THAN ONE TENTH OF AN INCH AS MOST OF THE
PRECIPITATION SHOULD REMAIN PREDOMINANTLY WET SNOW. ALSO ADDED FOG
TO THE FORECAST OVER THE EASTERN U.P. WITH HIGHER DEWPOINTS MOVING
IN ACROSS THE CURRENT SNOWPACK.
SATURDAY...THE SURFACE LOW AND UPPER LEVEL 500MB TROUGH IS PROGGED
TO BE OVER THE EASTERN U.P. THROUGH THE MORNING HOURS KEEPING A
LINGERING CHANCE OF SNOW IN THE FORECAST. THE BEST FORCING IS
PROGGED TO MOVE TO THE NORTHEAST OF THE U.P. HOWEVER LINGERING QCONV
IS EXPECTED TO PROVIDE ENOUGH FORCING TO CONTINUE LIGHT SNOWFALL
OVER THE FAR EASTERN U.P. IN THE MORNING. BY SATURDAY AFTERNOON THE
SURFACE LOW SHIFTS NORTHEASTWARD INTO QUEBEC TAKING WITH IT THE
CHANCE OF SNOW SHOWERS AS DRIER AIR AND SUBSIDENCE PUSH INTO THE CWA
ON THE EDGE OF A HIGH PRESSURE RIDGE. TEMPERATURES WILL BE CLOSE TO
FREEZING DURING THE MORNING HOURS BEFORE CAA ALLOWS TEMPS TO FALL
THROUGH THE AFTERNOON HOURS.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 440 PM EST FRI JAN 10 2014
A WARMER PATTERN WILL CONTINUE FOR MUCH OF THE LONG TERM...BUT TREND
WILL BE TOWARD INCREASINGLY COLDER AIR MASSES TO DIVE INTO THE GREAT
LAKES DURING THE MIDDLE AND END OF NEXT WEEK AS A SERIES OF
SHORTWAVES WORK TO ESTABLISH A DEEPER ERN CONUS TROF WITH TIME
DOWNSTREAM OF A MEAN W COAST RIDGE. COLDEST AIR MASS WILL ARRIVE
LATE WEEK...BUT IT WON'T BE ANYWHERE NEAR THE MAGNITUDE OF THE COLD
THAT WAS EXPERIENCED EARLIER THIS WEEK. WHILE THERE HAD BEEN
INDICATIONS THAT THE COLD WEATHER LATE NEXT WEEK MAY STICK AROUND
FOR SEVERAL DAYS...LATEST TRENDS LED BY THE LAST SEVERAL RUNS OF THE
GFS AND NOW BACKED UP BY THE ECWMF ARE FOR A QUICKER MODERATION
NEXT WEEKEND. WITH A SERIES OF SHORTWAVES CARVING OUT A
PROGRESSIVELY DEEPER ERN TROF...THERE WILL BE SEVERAL OPPORTUNITIES
FOR WIDESPREAD PCPN EVENTS...BUT NONE LOOK SIGNIFICANT. IN
FACT...MOST...IF NOT ALL...WILL ONLY PRODUCE LIGHT PCPN AMOUNTS.
LAKE ENHANCEMENT WILL PROVIDE THE ONLY POTENTIAL FOR LOCALLY HEAVIER
PCPN.
BEGINNING SAT NIGHT...ANY LINGERING LIGHT -SN OVER THE E WILL END BY
LATE EVENING DUE TO ARRIVAL OF SHORTWAVE RIDGE...ASSOCIATED SFC HIGH
PRES RIDGE AND DRIER AIR. WITH THE INCOMING AIRMASS ORIGINATING MORE
FROM THE PACIFIC...850MB TEMPS ARE NOT COLD (AROUND -8C)...SO THERE
WON'T BE ANY LES. TEMPS WILL BE A CHALLENGE WITH CLOUD COVERAGE
GREATLY INFLUENCING MINS. LEANED SOMEWHAT TOWARD THE LOWER SIDE OF
GUIDANCE WITH EXPECTATION OF MANY AREAS SEEING A PERIOD OF AT LEAST
PARTLY CLOUDY SKIES. LOWERED A FEW OF THE TRADITIONAL COLD SPOTS
ACROSS THE S HALF TO AROUND 10F.
SUN/SUN NIGHT...FIRST IN SERIES OF SHORTWAVES IN PROGRESSIVE WNW
FLOW IS PROGGED TO MOVE ACROSS SCNTRL CANADA/NRN PLAINS TO THE GREAT
LAKES. WAA CLOUDS IN ADVANCE OF THIS DISTURBANCE WILL BE ON THE
INCREASE ALREADY SAT NIGHT...BUT MORE SO SUN MORNING. WITH TRACK OF
SHORTWAVE/SFC LOW AND ASSOCIATED DYNAMICS STAYING WELL N AND WITH
ABSENCE OF SIGNIFICANT MOISTURE INFLOW...WAA/ISENTROPIC ASCENT
GENERATED PCPN THAT OCCURS WILL BE ON THE LIGHT SIDE AND MAY ONLY
BRUSH THE NRN AND ERN PORTIONS OF THE FCST AREA WHERE LOW-LEVEL
SATURATION IS MORE LIKELY TO OCCUR...SIMILAR TO THE LOOK OF THE
ECMWF QPF FIELDS. INTERESTINGLY...A NUMBER OF MODELS DEVELOP A SW
EXTENSION OF PCPN FROM ERN UPPER MI SW INTO WI SUN NIGHT ALONG AN
AXIS OF MID LEVEL FRONTOGENESIS (GEM/UKMET MOST GENEROUS WITH THE
PCPN). WILL INCORPORATE SOME OF THIS IDEA INTO FCST GIVEN AT LEAST
SOME HINTS OF THIS PCPN BAND IN MOST MODELS. PTYPE COULD BE AN ISSUE
SUN/SUN NIGHT GIVEN THE WAA...BUT COOLING OF COLUMN DUE TO
EVAPORATION/ASCENT SHOULD TEND TO MAKE SNOW DOMINANT PTYPE IF PCPN
DOES OCCUR. AS FOR TEMPS...MODEL CONSENSUS SHOWS 850MB TEMPS RISING
TO AROUND 0C AHEAD OF COLD FROPA LATER SUN NIGHT...SO TEMPS SHOULD
BE WELL ABOVE NORMAL...ESPECIALLY SUN NIGHT.
AFTER FROPA...W TO NW FLOW LES IS POSSIBLE MON AS 850MB TEMPS FALL
TO AROUND -15C. HOWEVER...LOW INVERSION AROUND 3-4KFT WILL KEEP LES
LIGHT. SHOULD BE A FLUFFY SNOW AS DGZ WILL RESIDE WITHIN NEARLY ALL
OF THE CONVECTIVE LAYER. ANOTHER SHORTWAVE QUICKLY FOLLOWS FOR TUE.
YESTERDAY...GEM/GFS/ECMWF MOVED TOWARD GOOD AGREEMENT ON A RATHER
STRONG SHORTWAVE SUPPORTING A SFC LOW TRACK OVER OR JUST S OF UPPER
MI THAT WOULD GENERATE WIDESPREAD -SN AND AT LEAST MDT LAKE
ENHANCEMENT NEAR LAKE SUPERIOR. SINCE THEN...MODELS HAVE EITHER
TRENDED WEAKER OR FARTHER S. SOME -SN MAY STILL BRUSH MAINLY THE S
AND W...BUT OVERALL POTENTIAL OF -SN IS GREATLY DIMINISHED. CLOSER
TO LAKE SUPERIOR...N TO NW FLOW WITH 850MB TEMPS AROUND -15C WILL
STILL SUPPORT LES AND HIGHER POPS NEAR THE LAKE TUE THOUGH
ACCUMULATIONS SHOULD MOSTLY BE ON THE LIGHT SIDE.
LES SHOULD DIMINISH/END WED AS WAA BEGINS AHEAD OF THE NEXT
SHORTWAVE. SOME -SN IS THEN POSSIBLE WED NIGHT/THU AS THE SHORTWAVE
DROPS INTO THE GREAT LAKES AND AMPLIFIES TROF. NNW/NW FLOW LES WILL
GET UNDERWAY THU AND CONTINUE THRU FRI AS MUCH COLDER AIR DIVES INTO
THE AREA (850MB TEMPS AOB -20C).
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1159 AM EST FRI JAN 10 2014
LOW LEVEL MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE AREA
THIS AFTERNOON AHEAD LOW PRESSURE THAT WILL MOVE INTO THE AREA
TONIGHT. CEILINGS HAVE BEEN FAIRLY LOW AT EACH OF THE TAF
SITES...WITH THE EXCEPTION OF CMX. THIS OVERALL TREND IS EXPECTED TO
CONTINUE INTO THROUGH TONIGHT...HOWEVER...CMX TAF SITE WILL BEGIN TO
SEE LOW CEILINGS PUSH IN AS DEEPER MOISTURE WORKS ITS WAY INTO THE
AREA THIS AFTERNOON. AS THE SYSTEM MOVES THROUGH TONIGHT...EXPECT
THE WORST CONDITIONS AT SAW...WHICH IS CLOSEST TO THE PATH OF THE
LOW ALLOWING FOR HEAVIER SNOWFALL. IWD AND CMX SHOULD ONLY SEE
MINIMAL IMPACT FROM THIS SYSTEM...HOWEVER...CONTINUED LOW CEILINGS
WILL REMAIN LIKELY AT EACH OF THE SITES. AFTER THE LOW SHIFTS TO THE
NORTHEAST OF THE AREA SATURDAY...EXPECT CONDITIONS AT EACH TAF SITE
TO IMPROVE.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 440 PM EST FRI JAN 10 2014
AS LOW PRESSURE MOVES THROUGH THE UPPER GREAT LAKES REGION EARLY
SAT...WINDS WILL INCREASE TO NORTHWEST AT 20-30KT SAT. A WEAK RIDGE
WILL BUILD ACROSS THE UPPER GREAT LAKES EARLY SUN...ALLOWING WINDS TO
FALL BRIEFLY UNDER 20KT. S-SW WINDS WILL THEN QUICKLY INCREASE TO
20-30KT SUN AHEAD OF THE NEXT LOW PRES SYSTEM. AS THE LOW PASSES N OF
THE AREA MON...EXPECT SOME W-NW GALE FORCE GUSTS OVER THE E HALF OF
THE LAKE. S GALE FORCE GUSTS WILL AGAIN BE POSSIBLE BY WEDNESDAY
NIGHT AHEAD OF YET ANOTHER LOW PRES SYSTEM.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 11 AM EST /10 AM CST/ SATURDAY FOR
MIZ005>007-011>014-085.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...KEC
LONG TERM...ROLFSON
AVIATION...KEC
MARINE...KEC/ROLFSONHazardous weather outlook, Jan 10, 5:05 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
505 PM EST FRI JAN 10 2014
MIZ001>004-009-010-084-111300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON-
SOUTHERN HOUGHTON-
505 PM EST FRI JAN 10 2014 /405 PM CST FRI JAN 10 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LIGHT TO MODERATE SNOWFALL IS POSSIBLE NEAR LAKE SUPERIOR LATE
MONDAY NIGHT THROUGH TUESDAY AND THEN AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS
AT OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER.
MIZ005>007-011>014-085-111300-
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
505 PM EST FRI JAN 10 2014 /405 PM CST FRI JAN 10 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
A DISTURBANCE MOVING THROUGH THE GREAT LAKES WILL BRING A PERIOD OF
MODERATE SNOW TONIGHT WITH SEVERAL INCHES OF WET SNOW ACCUMULATION
POSSIBLE. THE SNOW MAY BE MIXED WITH SOME FREEZING RAIN AND SLEET
OVER PORTIONS OF THE SOUTH CENTRAL AND EAST. SEE THE LATEST WINTER
WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW WILL DIMINISH SATURDAY MORNING. SEE THE LATEST WINTER
WEATHER MESSAGE FOR MORE DETAILS.
LIGHT TO MODERATE SNOWFALL IS POSSIBLE NEAR LAKE SUPERIOR LATE MONDAY
NIGHT THROUGH TUESDAY AND THEN AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS
AT OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER.
LSZ162-240>251-263>267-111300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
505 PM EST FRI JAN 10 2014 /405 PM CST FRI JAN 10 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE MONDAY OVER EASTERN LAKE
SUPERIOR. SOUTH GALES TO 35 KNOTS ARE POSSIBLE OVER EASTERN LAKE
SUPERIOR WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-111300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
505 PM EST FRI JAN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
ROLFSON
Winter Weather, Baraga
- When
- January 10, 7:00 PM EST to January 11, 7:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Measured 12-hour snowfall from observers across Baraga County ranged from 3 to 5 inches.
Winter Weather, Ontonagon
- When
- January 10, 7:00 PM EST to January 11, 7:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The observer at Paulding measured 4.1 inches of wet snow in approximately 12 hours.
Winter Weather, Dickinson
- When
- January 10, 7:00 PM CST to January 11, 7:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
Observers across the county measured three to four inches of wet snow over a 12-hour period.
Winter Weather, Southern Schoolcraft
- When
- January 10, 8:00 PM EST to January 11, 8:00 AM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Observers measured from three to four inches of wet snow across the county over a 12-hour period.
Winter Weather, Marquette
- When
- January 10, 8:30 PM EST to January 11, 8:30 AM EST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Measured 12-hour snowfall from observers ranged from 2 inches at Arnold over the far southern part of the county to nearly 5 inches at Big Bay.
Winter Weather, Alger
- When
- January 10, 8:30 PM EST to January 11, 8:30 AM EST
- Where
- Alger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Measured 12-hour snowfall ranged from 2 to 4 inches across Alger County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, January 10, 20142 deaths · 555 injured · 15 events
- Winter Weather in New York, January 10, 2014363 injured · 7 events
- Winter Weather in Delaware, January 10, 201413 injured · 2 events
- Winter Weather in Virginia, January 10, 2014$100,000 · 2 events
- Winter Weather in Pennsylvania, January 10, 20142 injured · 13 events
- Winter Weather in Virginia, January 10, 201425 events
- Winter Weather in New Jersey, January 10, 20143 injured · 1 event
- Winter Weather in Wisconsin, January 10 to 11, 201420 events
- Flooding and Heavy Snow in Idaho, January 10 to 11, 2014$15,000 · 78 kt wind · 7 events
- Winter Weather in Maryland, January 10, 201415 events
- Winter Weather in West Virginia, January 10, 201410 events
- Dense Fog in Maryland, January 10 to 11, 201410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494651, 494656, 494654, 494657, 494652, 494653.